MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006015X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the guidewire delivery lumen at the tip end of the balloon on a 6mm x 15cm saber percutaneous transluminal angioplasty (pta) dilation catheter is a fraction shorter.There were no reports of patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was returned for evaluation.A non-sterile ¿saber 6mm15cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the distal tip presents a separated condition.The separated piece was not returned for analysis.The balloon was received uninflated.Not other outstanding details were observed.The tip seal melt zone was verified, and dimensional analysis results were found within specification.Dimensional analysis was performed to verify the correct id of the distal tip, and the results were found within specification.The distal tip area was inspected using a vision system to obtain a magnified image.Side view of the separation was inspected observing a clean cut.The distal tip and the inner lumen appear to have proper fusion.Front view shows a smooth surface with microscopic elongations in the edge and grind marks.These characteristics are presents when the plastic material is cut with a sharp tool.The reported ¿distal tip separated¿ was observed as the device was returned with the distal tip separated, and the separated portion was not returned for analysis.Vision system magnification showed that the separation on the distal tip of the device presented evidence of microscopic elongations and grind marks on the edge of the distal tip suggestive of a clean cut.Several factors are being considered, and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available and product analysis suggest a possible manufacturing related cause for the reported event experienced by the customer.Further investigation to determine root cause required; therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, the guidewire delivery lumen at the tip end of the balloon on a 6mm x 15cm saber percutaneous transluminal angioplasty (pta) dilation catheter is a fraction shorter.There were no reports of patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was returned for evaluation.The unit was thoroughly inspected observing a separation condition at the distal tip.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
MDR Report Key21755156
Report Number3007635982-2025-00071
Device Sequence Number9749033
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)270531(10)82312413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48006015X
Device Lot Number82312413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18 GUIDEWIRE-CONNECT FLEX; 18 GUIDEWIRE-V18; 35 BALL-MUSTANG; 35 GUIDEWIRE-COOK; SHEATH-CATHETER SHEATH DEVICE; SHEATH-CROSSOVER LONG SHEATH; STENT-INNOVA
Patient SexUnknown